Alert archive / Wyoming / High Wind Watches in 2018
High Wind Watch 13, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Oct 28, 2018, 1:08 AM MDT for 4 counties in Wyoming. It took effect at Oct 28, 2018, 6:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2018, 1:08 AM MDT (07:08 UTC)
- In effect from
- Oct 28, 2018, 6:00 PM MDT
- Expired
- Oct 28, 2018, 10:43 AM MDT
- In force
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 56 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024 WWUS75 KRIW 280708 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 108 AM MDT Sun Oct 28 2018 ...High Winds possible for the Lee of the Absarokas and portions of Natrona County tonight... .An approaching cold front and strong mid level winds mixing to the surface may bring high winds portions of northern and central Wyoming. WYZ020-282200- /O.NEW.KRIW.HW.A.0013.181029T0300Z-181029T1200Z/ Natrona County Lower Elevations- Including the city of Casper 108 AM MDT Sun Oct 28 2018 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... The National Weather Service in Riverton has issued a High Wind Watch, which is in effect from this evening through late tonight. * TIMING...Increasing today and possibly become quite strong tonight, especially between 9 pm and 3 am. * WINDS...Southwest 30 to 40 mph with gusts to 60 mph. Effects will be mainly around Wyoming Boulevard south of Casper. * IMPACTS...Blowover risk to high-profile, lightweight vehicles along area highways, especially along Wyoming Boulevard south of Casper. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ002-282200- /O.NEW.KRIW.HW.A.0013.181029T0000Z-181029T1200Z/ Absaroka Mountains- Including the city of Pahaska 108 AM MDT Sun Oct 28 2018 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... The National Weather Service in Riverton has issued a High Wind Watch, which is in effect from this evening through late tonight. * TIMING...Increasing today and possibly become very strong tonight before decreasing before dawn Monday. * WINDS...West 35 to 50 mph with gusts to 75 mph. * IMPACTS...Blowover risk to high-profile, lightweight vehicles along area highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ003-282200- /O.NEW.KRIW.HW.A.0013.181029T0000Z-181029T1200Z/ Cody Foothills- Including the cities of Cody and Meeteetse 108 AM MDT Sun Oct 28 2018 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... The National Weather Service in Riverton has issued a High Wind Watch, which is in effect from this evening through late tonight. * TIMING...Increasing today and possibly become very strong tonight before decreasing before dawn Monday. * WINDS...West 30 to 40 mph with gusts to 60 mph. Stronger wind gusts are possible in the vicinity of Clark. * IMPACTS...Blowover risk to high-profile, lightweight vehicles along area highways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph...or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
117 WWUS75 KRIW 281643 NPWRIW URGENT - WEATHER MESSAGE National Weather Service Riverton WY 1043 AM MDT Sun Oct 28 2018 ...Gusty winds will continue tonight over the Absarokas and Cody Foothills... .An approaching cold front and strong mid level winds will occur over northwest portions, but conditions are not looking favorable for a prolonged high wind event. WYZ020-281745- /O.CAN.KRIW.HW.A.0013.181029T0300Z-181029T1200Z/ Natrona County Lower Elevations- Including the city of Casper 1043 AM MDT Sun Oct 28 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Riverton has cancelled the High Wind Watch. Although winds will remain gusty over wind prone locations tonight, especially Outer Drive, strong winds are not expected to occur. $$ WYZ002-003-281745- /O.CAN.KRIW.HW.A.0013.181029T0000Z-181029T1200Z/ Absaroka Mountains-Cody Foothills- Including the cities of Pahaska, Cody, and Meeteetse 1043 AM MDT Sun Oct 28 2018 ...HIGH WIND WATCH IS CANCELLED... The National Weather Service in Riverton has cancelled the High Wind Watch. Although winds will remain gusty over wind prone locations tonight, strong winds are not expected to occur. There could be a period between midnight and 3am where strong winds do occur, but these would be confined to wind prone locations like Chief Joseph Highway and the foothills near Clark. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Oct 27, 10:30 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 27, 10:30 PM MDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1030 PM MDT Sat Oct 27 2018 .SHORT TERM...This evening through Sunday Gusty winds continue across the CWA this afternoon, with the cold front through southern portions of the Bighorn Basin and Johnson County. A band of clouds and precipitation are along northern portions and continue to proceed to the south-southeast. These showers will gradually end this evening, with isolated showers lingering over the Absarokas and Bighorns. Skies will gradually become partly cloudy this evening as well, with mostly clear skies across the south. Dry conditions will continue into Sunday, as another cold front approaches. Gusty winds will return to the area Sunday afternoon, but will stay confined to wind prone locations with southwest winds. Precipitation chances will increase over northwest portions by mid to late afternoon and expected to continue to spread southward into Sunday evening. Temperatures are expected to remain mild tonight, with readings well above normal once again Sunday. .LONG TERM...Sunday night through Saturday night The models indicate that the advertised cold front is progged to move into northwest Wyoming by after 06Z Monday, and should traverse the forecast area mainly west of the Continental Divide by 12Z Monday. Cold air will advect southeast into the region on Monday in the wake of the cold front, with will result in 10 to 20 degree drops in high temperatures on Monday. Will continue with the higher pops mainly west and north-northwest of the Continental Divide through Tuesday as the short wave energy and upper level dynamics look to be more concentrated in these areas. The models continue to indicate just light precip amounts through mid week. By Wednesday, the big question will be how much will the series of pieces of short wave energy affect trick or treaters across the area Wednesday afternoon/evening. It still looks like it will be mostly cloudy across a good portion of the forecast area during this time period, with a chance of snow showers/mixed precip with temps in the 30s to lower 40s across most of the lower elevations of central/western Wyoming by early evening on Halloween. The models are still depicting just some light snow accumulations being possible in lower elevations, with heavier amounts being possible in the north-western mountains. By Thursday and into Friday, the models indicate that the pattern will change with a slight amount of ridging setting up and a warming trend occurring definitely by Saturday. Somewhat of an unsettled pattern will continue especially west of the Continental Divide at the end of the extended forecast period. Will continue with at least low chance precip chances to end the extended forecast time frame. && .AVIATION...(For the 06Z TAFS through 06Z Monday) West of the Continental Divide...(KJAC, KRKS, KPNA, KBPI) VFR conditions will prevail at the terminal sites through the period. Isolated showers will end in the northwest WY mountains overnight. On Sunday, the wind will increase in most areas by 19Z and continue through 01Z Monday. Isolated showers will develop in far NW WY toward 06Z Monday. East of the Continental Divide...(KCPR, KCOD, KRIW, KLND, KWRL) VFR conditions will prevail at the terminal sites through the period. Isolated showers will end overnight in the mountains. Areas of gusty wind will develop around 18Z and continue through 01Z Monday. KCPR and KCOD look to have the strongest wind Sunday afternoon. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... A cold front will move across the state this afternoon and bring isolated to scattered showers, mainly to northern Wyoming. Gusty winds will occur in many areas ahead of the front and quickly subsiding after sunset. Showers will also end by evening, with isolated showers lingering over portions of the northern mountains. Dry conditions will then be in place through much of Sunday. Another cold front will approach the area from the west Sunday, with the next round of showers reaching northwest portions Sunday afternoon. These showers will spread southward Sunday night, with snow in the mountains and rain in the lower elevations. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LaVoie LONG TERM...Troutman AVIATION...AR FIRE WEATHER...LaVoie
Hazardous weather outlook, Oct 27, 2:28 AM MDT, 22 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 228 AM MDT Sat Oct 27 2018 WYZ001>020-022>030-281000- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 228 AM MDT Sat Oct 27 2018 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Strong winds in the Lee of the Absarokas and Wind River ranges, especially this morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Tuesday through Thursday...Periods of snow in the northern and western mountains. Locally moderate to heavy snow showers possible across north and central Wyoming. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. TEAM RIVERTON
Nearby
High Wind Watches in Wyoming, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.